MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MEX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MEX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refx5409 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch "while attempting to insert the introducer/dilator, i met an unusual amount of resistance.I retracted the introducer/dilator and noted a defect in the gray portion of the device - where it meets the white tip.".
 
Event or Problem Description
It was reported via medwatch " while attempting to insert the introducer/dilator, i met an unusual amount of resistance.I retracted the introducer/dilator and noted a defect in the gray portion of the device - where it meets the white tip." add info rcvd 07/21/2022: was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation:¿patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.¿ based on a review of this information, the following was concluded: the complaint of a difficult insertion is confirmed.One 5 fr x 7 cm microez microintroducer was returned for evaluation.The product sticker label indicated lot: refx5409.The dilator was returned wtihin the sheath, and the sheath had not been peeled.Bunching of the sheath tip was also noted.Microscopic observation of the sheath tip revealed the material to be compressed and bunched inwards.Evidence of a sheath tip taper was noted.The damage and deformation observed is consistent with damage caused by advancement against resistance.The product instructions for use (ifu) contains information that may have prevented the reported issue.The ifu states, ¿advance the microintroducer assembly over the guidewire.Using a twisting motion, advance the assembly into the vessel.If necessary, a small incision may be made adjacent to the guidewire to facilitate insertion of the sheath and dilator.Verify institutional guidelines concerning the use of a safety scalpel prior to making incision." since evidence of a difficult insertion was observed, the complaint is confirmed.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported via medwatch " while attempting to insert the introducer/dilator, i met an unusual amount of resistance.I retracted the introducer/dilator and noted a defect in the gray portion of the device - where it meets the white tip." add info rcvd 07/21/2022: ¿ was the product used on a patient? yes ¿was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No.

Brand Name
POWERPICC PROVENA SOLO 5F TL MEX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14876111
Report Number3006260740-2022-02484
Device Sequence Number12030455
Product Code LJS
UDI-Device Identifier00801741155123
UDI-Public(01)00801741155123
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D4
Device Lot NumberREFX5409
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer07/21/2022
08/19/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/29/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexMale